PDR MEMBER LOGIN:
  • PDR Search

    Required field
  • Advertisement
  • FDA Date: 09/01/2011

    Saphris FDA Drug Safety Communication

    Serious Allergic Reactions Reported With the Use of Saphris (asenapine maleate)

    This information reflects FDA's current analysis of data available to FDA concerning this drug. FDA intends to update this sheet when additional information or analyses become available.

    FDA is warning the public that serious allergic reactions have been reported with the use of the antipsychotic medication Saphris (asenapine maleate). The Contraindications, Warnings and Precautions, Adverse Reactions, and Patient Counseling Information sections of the Saphris drug label have been revised to include information about this risk and to inform healthcare professionals that Saphris should not be used in patients with a known hypersensitivity to the drug.

    A search of the FDA's Adverse Event Reporting System (AERS) database identified 52 cases of Type I hypersensitivity reactions (allergic reactions) with Saphris use.

    - Healthcare professionals should be aware of the risk of hypersensitivity reactions with Saphris and counsel patients who are receiving the drug about how to recognize the signs and symptoms of a serious allergic reaction.

    - Saphris should not be used in patients with a known hypersensitivity to the drug. Type I hypersensitivity reactions, including anaphylaxis and angioedema, have been observed in patients treated with Saphris. In several cases, these reactions occurred after the first dose.

    - The hypersensitivity reactions included: anaphylaxis, angioedema, hypotension, tachycardia, swollen tongue, dyspnea, wheezing, and rash. Saphris is contraindicated in patients with a known hypersensitivity to the product.

    - Patients should be educated to recognize the signs and symptoms of a serious allergic reaction and advised to contact a healthcare professional immediately if they experience any of these symptoms while taking Saphris.

    View the full FDA Drug Safety Communication on FDA.gov